Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Charleston, SC

February 3, 2016Bryan County, Bulloch County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 3, 2016, 7:17 PM EST for Bryan County, Bulloch County, Effingham County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 7:17 PM EST (00:17 UTC)
Expired
Feb 3, 2016, 7:53 PM EST
In force
36 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS52 KCHS 040017
SVRCHS
GAC029-031-103-040115-
/O.NEW.KCHS.SV.W.0003.160204T0017Z-160204T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EST WED FEB 3 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 815 PM EST

* AT 717 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAY...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...PEMBROKE...BAY...RINCON...GUYTON...MARLOW...STILLWELL AND
  BLITCHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3249 8123 3244 8120 3242 8121 3240 8119
      3228 8112 3225 8115 3214 8159 3223 8164
TIME...MOT...LOC 0017Z 239DEG 27KT 3221 8156 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$
2 follow-up statements
603 
WWUS52 KCHS 040037
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EST WED FEB 3 2016

GAC029-031-040046-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-160204T0115Z/
BRYAN GA-BULLOCH GA-
737 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND BULLOCH COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3249 8123 3244 8120 3242 8121 3240 8119
      3228 8112 3225 8115 3225 8143 3228 8145
      3234 8145
TIME...MOT...LOC 0036Z 239DEG 27KT 3229 8141 

$$

GAC103-040115-
/O.CON.KCHS.SV.W.0003.000000T0000Z-160204T0115Z/
EFFINGHAM GA-
737 PM EST WED FEB 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR EFFINGHAM COUNTY...

AT 736 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...RINCON...GUYTON...MARLOW...STILLWELL...PINEORA AND EBENEZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3249 8123 3244 8120 3242 8121 3240 8119
      3228 8112 3225 8115 3225 8143 3228 8145
      3234 8145
TIME...MOT...LOC 0036Z 239DEG 27KT 3229 8141 

HAIL...<.75IN
WIND...60MPH
 
$$
009 
WWUS52 KCHS 040053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EST WED FEB 3 2016

GAC103-040101-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-160204T0115Z/
EFFINGHAM GA-
753 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3249 8123 3244 8120 3242 8121 3240 8119
      3228 8112 3225 8115 3225 8143 3228 8145
      3234 8145
TIME...MOT...LOC 0050Z 239DEG 27KT 3235 8129 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 7:13 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 3, 7:13 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EST WED FEB 3 2016

.SYNOPSIS...
A STRONG COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO
THURSDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE REGION
FRIDAY FOLLOWED BY A COASTAL TROUGH DEVELOPING ON SATURDAY. LOW
PRESSURE WILL THEN DEEPEN OFFSHORE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EARLY EVENING UPDATE...FORECAST REMAINS ON TRACK. SEVERAL SUPERCELLS
FORMED AHEAD OF THE MAIN LINE OF STORMS AND AT LEAST ONE TORNADO
HAS BEEN REPORTED. SEVERE THREAT WILL DECREASE SIGNIFICANTLY
THROUGH THE REST OF THE EVENING HOURS...THOUGH ISOLATED
THUNDERSTORMS ARE POSSIBLE INTO THE LATE EVENING.

PREVIOUS DISCUSSION...A COLD FRONT ASSOCIATED WITH LOW PRESSURE
LIFTING RAPIDLY TOWARD NEWFOUNDLAND CONTINUES TO DRAG ACROSS THE
SOUTHEAST. AS OF 2030Z...A QLCS AHEAD OF THE APPROACHING FRONT
CONTINUES TO WORK THROUGH THE WESTERN TIER OF THE FORECAST AREA
WHILE SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF THE PRIMARY BAND
OF PRECIPITATION DEVELOP ACROSS AREAS CLOSER TO THE COAST. PRIMARY
CONCERN FOR THE EVENING IS SEVERE POTENTIAL FOR THUNDERSTORMS
THANKS TO AMPLE MOISTURE AND SHEAR...WITH MODEST INSTABILITY AND
SOME CIN BEING PRIMARY FACTORS LIMITING THUNDERSTORM COVERAGE.
STILL...SEVERE WINDS AND AN ISOLATED TORNADO REMAIN A POSSIBILITY
INTO THE EVENING. DOWNPOURS WILL LIKELY BRING MINOR FLOODING TO
POOR DRAINAGE AREAS THIS EVENING GIVEN PWATS NEAR RECORD
VALUES...1.6 TO 1.7 INCHES...THOUGH THE PROGRESSIVE NATURE OF THE
HEAVIEST SHOWERS SHOULD MOSTLY PRECLUDE ANY MAJOR FLOODING THREAT
THROUGH THE EVENING.

ALONG THE COAST...SEA FOG CONTINUES TO PLAGUE THE NEARSHORE WATERS
AND BEACHES. THIS FOG IS LIFTING TO STRATUS AS IT MOVES
INLAND...AND COVERAGE IS EXPECTED TO DECREASE AS SHOWERS APPROACH
THE WATERS THIS EVENING...SO DENSE FOG ADVISORIES FOR LAND ZONES
DUE STRICTLY TO SEA FOG ADVECTION SEEM UNLIKELY.

TONIGHT...
THE COLD FRONT WILL CONTINUE TO PROGRESS ACROSS THE PIEDMONT AND
INTO OUR AREA THROUGH THE EVENING HOURS. GIVEN DEEP ATMOSPHERIC
MOISTURE CONTENT HEAVY RAIN THREAT CONTINUES THROUGH THE NIGHT
FOR MOST OF THE AREA. PRIMARY CONCERN WILL BE COASTAL METRO AREAS
WHERE HEAVY RAINFALL COULD BE ONGOING AROUND THE TIME OF HIGH
TIDE...BETWEEN 4 AND 530 AM. RECORD DAILY PRECIP VALUE OF 0.76 FOR
FEB 4 WILL BE IN SERIOUS DANGER OF FALLING GIVEN HEAVIEST PRECIP
MOVING THROUGH THE AREA AFTER MIDNIGHT TONIGHT. LOW TEMPS WILL
DEPEND LARGELY ON FRONTAL PASSAGE TIME THIS EVENING...WITH INLAND
AREAS DROPPING INTO THE LOWER 50S...AND COASTAL AREAS...WHERE THE
FRONT WILL NOT PASS UNTIL AROUND SUNRISE...SEEING MILDER LOWS IN
THE MID-TO-UPPER 50S. THE COLD FRONT SHOULD BE NEAR THE COAST BY
SUNRISE AND MOST OF THE HEAVIEST RAIN SHOULD PUSH OFFSHORE
ACCORDINGLY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE COLD FRONT ALONG THE COAST THURSDAY MORNING WILL SLOWLY SLIDE
OFFSHORE DURING THE AFTERNOON AND MAYBE BECOME QUASI- STATIONARY
FOR A PERIOD. DEEP MOISTURE WILL PERSIST WITH PWATS REMAINING IN
THE 1.3 TO 1.7 INCH RANGE MUCH OF THE DAY. UPPER FORCING FOR
ASCENT WILL STRENGTHEN IN THE SWEET SPOT BELOW THE RIGHT ENTRANCE
REGION OF A STRONG UPPER JET. ALL THE INGREDIENTS ARE THERE FOR A
SOAKER OF A DAY ACROSS THE ENTIRE FORECAST AREA. HIGH TEMPS WILL
LIKELY OCCUR IN THE MID MORNING HOURS AS WEAK LOW LEVEL COOL AIR
ADVECTION AND STEADY RAINS KEEP MOST AREAS STUCK IN THE MID 50S
MUCH OF DAY.

THE MID LEVEL SHORT WAVE WILL SWING THROUGH THE CAROLINAS THURSDAY
NIGHT WITH RAINS ENDING MAINLY DURING THE EVENING HOURS FOR MOST
AREAS. SOME LIGHTER RAINS COULD LINGER ALONG COASTAL SOUTH CAROLINA
INTO THE EARLY OVERNIGHT. LOWS WILL RANGE FROM THE MID 30S WELL
INLAND WHERE SKIES WILL CLEAR OUT FIRST TO AROUND 40 DEGREES NEAR
THE IMMEDIATE COAST.

FRIDAY WILL BE A DRY DAY WITH PLENTY OF SUNSHINE. TEMPERATURES WILL
ONLY RISE INTO THE LOWER TO MID 50S DUE TO THE NORTHERLY WINDS
ADVECTING COOLER TEMPERATURES INTO THE AREA. LIKEWISE...LOWS FRIDAY
NIGHT WILL RANGE FROM NEAR FREEZING FAR INLAND TO AROUND 40 DEGREES
NEAR THE IMMEDIATE COAST.

SATURDAY CLOUDS WILL INCREASE AHEAD OF ANOTHER DIGGING UPPER WAVE
ACROSS THE GULF COAST REGION. OVERRUNNING MOISTURE IS EXPECTED IN A
DEVELOPING BAROCLINIC ZONE ACROSS THE REGION. THE HIGHEST POPS WILL
BE ACROSS OUR SOUTHERNMOST COUNTIES. TEMPERATURES WILL BE SIMILAR TO
FRIDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE GLOBAL MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT THAT A
DEEP COASTAL LOW WILL DEVELOP OFF THE COAST ON SUNDAY AS THE MID
LEVEL LOW CUTS OFF AND MOVES OVER GEORGIA AND SOUTH CAROLINA. STRONG
UPPER DYNAMICS WILL BRING MORE RAINFALL TO THE REGION WITH HIGHEST
CHANCES ALONG THE COASTAL ZONES...ESPECIALLY NORTH OF THE SAVANNAH
RIVER. SUNDAY COULD ALSO BE A WINDY DAY ALONG AND EAST OF I-95 BUT
THIS DEPENDS ON THE TRACK OF THE LOW AS IT BOMBS OUT. FORECAST
SOUNDINGS AT THIS POINT STILL SUGGEST AN ALL RAIN EVENT FOR NOW
INLAND AND NORTHERN ZONES.

ON THE HEELS OF THIS SYSTEM DEPARTING ON MONDAY WILL BE ANOTHER
DEEP UPPER TROUGH WITH A POLAR CONTINENTAL AIR MASS EXPECTED TO
PLUNGE INTO THE SE U.S. BY THE MIDDLE OF NEXT WEEK. TEMPS SHOULD
RUN WELL BELOW CLIMO VALUES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PERSIST AT BOTH KCHS AND KSAV INTO THE EVENING...WITH
THE POSSIBILITY OF A BRIEF PASSING LIGHT SHOWER OR
THUNDERSTORM. LOW- LEVEL WIND SHEAR WILL OCCUR AT BOTH TERMINALS
THROUGH THE EVENING AS A LOW-LEVEL JET INTENSIFIES OVERHEAD. IFR
CONDITIONS WILL ENSURE WITH FREQUENT RAINFALL THROUGH THE
OVERNIGHT AND EARLY MORNING HOURS AS THE BAND OF HIGHEST MOISTURE
MOVES OVERHEAD. A COLD FRONT WILL CROSS BOTH TERMINALS AROUND
SUNRISE THURSDAY AND WINDS WILL GRADUALLY BACK TO THE NORTHWEST
THROUGH THE MORNING HOURS. IFR CONDITIONS PERSIST THURSDAY AS THE
FRONT STALLS OFF THE COAST AND A WAVE OF LOW PRESSURE DEVELOPS OFF
THE CAROLINA COAST AND MOVES NORTHWARD.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE EXPECTED
THURSDAY AS A COLD FRONT MOVING THROUGH THE AREA BRINGS RAINFALL AND
LOW CEILINGS/VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR THURSDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. VFR SHOULD PERSIST
INTO SATURDAY. A COASTAL SYSTEM MAY BRING ANOTHER PERIOD OF FLIGHT
RESTRICTIONS SATURDAY NIGHT INTO SUNDAY WITH GUSTY WINDS POSSIBLE ON
BACK-SIDE OF THE SYSTEM ON SUNDAY.

&&

.MARINE...
TONIGHT...THE COLD FRONT WILL LIMP INTO THE MARINE AREA AFTER
MIDNIGHT...BECOMING NEARLY STATIONARY LATE TONIGHT OR EARLY
THURSDAY NEAR OR JUST EAST OF THE MARINE DISTRICT. WE MAINTAINED
THE ADVISORY ON THE OUTER GA WATERS FOR LINGERING 25 KT GUSTS AND
6 FOOT SEAS AND ISSUED A SMALL CRAFT ADVISORY FOR THE NEARSHORE
CHARLESTON WATERS WHERE SEAS WILL REMAIN AT OR ABOVE 6 FT THROUGH
THE NIGHT. ANY RISK OF T-STORMS LOOKS TO OCCUR MAINLY ON THE
WATERS NEAR THE GULF STREAM.

SEA FOG...MARINE DENSE FOG ADVISORY IN EFFECT FOR ALL NEARSHORE
WATERS THROUGH 01Z THURSDAY. EXPECT CONDITIONS TO BECOME LESS
FAVORABLE THIS AFTERNOON AS WINDS CONTINUE TO INCREASE AND SHOWERS
BEGIN TO MOVE INTO THE AREA.

THURSDAY THROUGH MONDAY... WINDS WILL GRADUALLY SHIFT TO THE WEST BY
THURSDAY AFTERNOON AS THE COLD FRONT MOVES THROUGH. SEAS SHOULD
REMAIN IN THE 3-5 FT RANGE...HIGHEST ALONG THE OFFSHORE GEORGIA
WATERS. HIGH PRESSURE BUILDING INTO THE SOUTHEAST U.S. WILL
STRENGTHEN THE SURFACE PRESSURE GRADIENT THURSDAY NIGHT INTO
FRIDAY...CAUSING WINDS TO INCREASE. SMALL CRAFT ADVISORIES WILL BE
NEEDED FOR ALL OF THE MARINE ZONES LATE THURSDAY NIGHT INTO FRIDAY
DUE TO WINDS AND SEAS. GOOD COLD AIR ADVECTION ALONG THE NEARSHORE
WATERS WILL PROMOTE GOOD WIND MIXING TO THE SURFACE...WITH THE WORST
WINDS/SEAS EXPECTED BEYOND 10 NM. GUSTS COULD APPROACH GALE FORCE
ACROSS THE OUTER GEORGIA WATERS DURING THIS TIME PERIOD. DID NOT
ISSUE A GALE WATCH BECAUSE THE AREAL COVERAGE IS MINIMAL...THE
WARMER GULF STREAM WATERS SHOULD LIMIT THE WIND MIXING AND
CONFIDENCE IS LOW. THOUGH SEAS IN THIS ZONE COULD STILL APPROACH 8
FT. WINDS ANS SEAS WILL TREND DOWNWARD LATE FRIDAY INTO FRIDAY NIGHT
AS THE SURFACE PRESSURE GRADIENT WEAKENS. HOWEVER...ADVISORIES WILL
PROBABLY LINGER ACROSS THE OUTER GEORGIA WATERS THROUGH THE WEEKEND
DUE TO SEAS.

AN UNSETTLED WEEKEND FOR THE WATERS AS THE PRES GRADIENT BEGINS TO
PINCH LATER ON SATURDAY INTO SUNDAY AS A DEEP COASTAL LOW TAKES
SHAPE OFFSHORE. ADDITIONAL ADVISORIES ARE EXPECTED WITH A POTENTIAL
FOR GALES DEPENDING ON THE STRENGTH AND TRACK OF THE LOW PRES AREA.
CONDITIONS SHOULD BEGIN TO IMPROVE BY MONDAY AS WINDS AND SEAS
SUBSIDE IN THE WAKE OF THE DEEP LOW.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR 3 FEBRUARY...
KCHS 63/1939...
KCXM 58/1997...
KSAV 61/1990...

RECORD DAILY RAINFALL FOR 4 FEBRUARY...
KCHS 1.63/1959...
KCXM 0.76/1959...
KSAV 1.68/1959...

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ350-352-
     354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM EST
     THURSDAY FOR AMZ350.

&&

SYNOPSIS...
NEAR TERM...CEB
SHORT TERM...MS
LONG TERM...
AVIATION...CEB/MS
MARINE...CEB/MS
CLIMATE...
Hazardous weather outlook, Feb 3, 4:19 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EST WED FEB 3 2016

AMZ350-352-354-042130-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
419 PM EST WED FEB 3 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

DENSE FOG...AT LEAST PATCHY SEA FOG WILL CONTINUE INTO TONIGHT.
IF THE COVERAGE OF THE FOG REMAINS WIDESPREAD ENOUGH AND DENSE
ENOUGH A MARINE DENSE FOG ADVISORY WOULD BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-042130-
CHARLESTON HARBOR-
419 PM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

DENSE FOG...AT LEAST PATCHY SEA FOG WILL OCCUR THIS EVENING. IF
THE COVERAGE OF DENSE FOG BECOMES WIDESPREAD ENOUGH A MARINE
DENSE FOG ADVISORY WOULD BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>052-042130-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
419 PM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAINS...RAIN WILL BECOME HEAVY AT TIMES TONIGHT...LEADING TO
AT LEAST MINOR FLOODING CONCERNS AND PERHAPS A RISK FOR A FLASH
FLOOD WATCH. IN ADDITION...IF HEAVY RAINS OCCUR AROUND THE TIME OF
THE 4 TO 5 AM HIGH TIDE THE FLOODING SITUATION WILL BE FURTHER
AGGRAVATED.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE FOR
COASTAL AREAS THROUGH THIS EVENING AHEAD OF THE MAIN LINE OF
SHOWERS AND THUNDERSTORMS. PRIMARY THREAT WILL BE SEVERE WINDS AND
POSSIBLY A BRIEF TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINS...CONTINUED RAINFALL WILL LEAD TO AT LEAST MINOR
FLOODING CONCERNS AND PERHAPS A RISK FOR A FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-042130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
419 PM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED INTO
THE EVENING AHEAD OF A COLD FRONT THAT WILL CROSS THE AREA
OVERNIGHT. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE
SEVERE WINDS AND POSSIBLY AN ISOLATED TORNADO...ESPECIALLY WEST OF
I-95.

HEAVY RAINS...RAIN WILL BECOME HEAVY AT TIMES LATE TODAY AND
TONIGHT...LEADING TO AT LEAST MINOR FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINS...CONTINUED RAINFALL WILL LEAD TO AT LEAST MINOR
FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-042130-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
419 PM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES...THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY OVER THE
OFFSHORE GEORGIA WATERS AS LOW PRESSURE DEEPENS OFF THE CAROLINA
COAST THURSDAY NIGHT INTO FRIDAY. A GALE WATCH WILL BE ISSUED IF
NEED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Feb 3, 1:36 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     NON-TSTM WND GST MARINE CORPS AIR STATIO 32.49N  80.70W
02/03/2016  M40 MPH          BEAUFORT           SC   ASOS

            KNBC ASOS REPORTED A PEAK WIND OF 35 KNOTS.

&&

EVENT NUMBER CHS1600056

TIMTE
Local storm report, Feb 3, 6:01 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TORNADO          3 WNW HINESVILLE        31.86N  81.64W
02/03/2016                   LIBERTY            GA   EMERGENCY MNGR

            FORT STEWART EMERGENCY MANAGEMENT REPORTED A TORNADO
            TOUCHED DOWN NEAR GATE 7 IN FORT STEWART AROUND 501 PM
            AND REMAINED ON THE GROUND FOR APPROXIMATELY 10 MINUTES
            AS IT MOVED NORTHEAST. POWER LINES WERE REPORTED DOWN.
            NO OTHER DAMAGE REPORTS HAVE BEEN CONFIRMED AT THIS
            TIME.

&&

EVENT NUMBER CHS1600057

JRL
Special weather statement, Feb 3, 6:12 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EST WED FEB 3 2016

GAZ100-114>116-137-138-040015-
BULLOCH GA-TATTNALL GA-LONG GA-INLAND LIBERTY GA-INLAND BRYAN GA-
EVANS GA-
612 PM EST WED FEB 3 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...BULLOCH...
LONG...TATTNALL...EVANS AND LIBERTY COUNTIES UNTIL 715 PM EST...

AT 612 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MENDES...OR 10 MILES SOUTH OF REIDSVILLE...MOVING
NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAXTON...PEMBROKE...BAY...LANIER...GLENNVILLE...HAGAN...DAISY AND STILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3244 8157 3219 8142 3183 8206 3184 8208
      3187 8211 3190 8211 3189 8212 3195 8216
TIME...MOT...LOC 2312Z 228DEG 44KT 3193 8209
Local storm report, Feb 3, 6:27 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FUNNEL CLOUD     1 NW SAVANNAH HISTORIC  32.08N  81.10W
02/03/2016                   CHATHAM            GA   PUBLIC

            REPORT OF FUNNEL CLOUD LOOKING WEST FROM THE
            INTERSECTION OF HWY 17 AND HWY 80

&&

EVENT NUMBER CHS1600058

CB
Local storm report, Feb 3, 6:48 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     2 NW BLOOMINGDALE       32.15N  81.32W
02/03/2016                   EFFINGHAM          GA   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED A LARGE FUNNEL CLOUD DROPPED
            TO NEAR THE SURFACE ALONG I-16 JUST NORTHWEST OF
            BLOOMINGDALE.

&&

EVENT NUMBER CHS1600059

JRL
Local storm report, Feb 3, 6:55 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TORNADO          3 WNW HINESVILLE        31.86N  81.64W
02/03/2016                   LIBERTY            GA   EMERGENCY MNGR

            FORT STEWART EMERGENCY MANAGEMENT REPORTED A TORNADO
            TOUCHED DOWN NEAR GATE 7 IN FORT STEWART AROUND 501 PM
            AND REMAINED ON THE GROUND FOR APPROXIMATELY 10 MINUTES
            AS IT MOVED NORTHEAST. POWER LINES WERE REPORTED DOWN.
            MINOR STRUCTURAL DAMAGE. AN OFFICIAL NWS DAMAGE SURVEY
            IS SCHEDULED FOR THURSDAY 4 FEBRUARY 2016.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1600057

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 9:39 PM ESTRiver Flood WarningCHSTattnall, Toombs10 days
Feb 4, 9:18 AM ESTAreal Flood AdvisoryCHSBryan, Bulloch, Candler, Chatham, Effingham, Evans and 4 more117 min
Feb 4, 11:13 AM ESTRiver Flood WarningCHSBurke, Emanuel, Jenkins4 days
Feb 4, 11:13 AM ESTRiver Flood WarningCHSEvans5 days
Feb 4, 11:16 AM ESTAreal Flood AdvisoryCHSBryan, Bulloch, Candler, Chatham, Effingham, Evans and 4 more119 min
Feb 4, 3:07 PM ESTRiver Flood WarningCHSBryan, Bulloch, Chatham, Effingham13 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.